Thunderstorm Wind, Lincoln
- When
- May 6, 4:38 AM CST
- Where
- Lincoln County, 2 mi NW of Downsville
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.633, -92.433
Trees down across Highway 151.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 6, 1:44 AM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 244 AM CDT TUE MAY 6 2003 MOIST UNSTABLE AND UNCAPPED AIR MASS TO BE OVER THE AREA TODAY AS ANOTHER SHORT WAVE MOVES ACROSS THE REGION...JET STRUCTURE A LITTLE MORE FAVORABLE TODAY THAN ON MON...WITH AREA BETWEEN THE RRQ AND LFQ OF JETS. STEEP LAPSE RATES AND SHEAR OF 50 KNOTS LEAD TO ANY STORM THAT BECOMES SEVERE...PRODUCING LARGE HAIL. DRY LINE HAS MOVED BACK WEST OF DFW THIS MORNING...BUT SHOULD EXTEND FROM NORTHWEST AR TO NEAR DAL BY 07/00Z...THEN THINGS START TO SHIFT NORTH ON WED...BUT BOTH AVN AND ETA...SHOW AIR MASS TO BE UNCAPPED SO WILL KEEP A SLIGHT CHANCE FOR WED. STRONG SHORT WAVE ON THURSDAY WILL BE NORTH OF AREA EXCEPT FOR THE NORTHWEST SECTIONS. UPPER FLOW ALSO WEAKENS SOME ON WED...BUT MID LEVEL FLOW STILL 40 KNOTS AND SHEAR IS STILL 40 KNOTS. IV PRELIMS... SHV 88/76/90/76 4321 MLU 89/75/90/75 3421 TXK 88/75/90/76 3421 TYR 87/75/91/75 3321 LFK 88/76/91/76 3221 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND UNSTABLE AIRMASS TO PRODUCE SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. VERY STRONG WINDS ALOFT COMBINED WITH SUFFICIENT LOW LEVEL WIND SHEAR WILL RESULT IN SOME OF THE THUNDERSTORMS LIKELY BECOMING TORNADIC. ISOLATED TORNADOES THAT FORM LATER THIS AFTERNOON COULD BE SIGNIFICANT IN STRENGTH AND LONG LIVED AS MID AND UPPER LEVEL ATMOSPHERIC WINDS ARE EXPECTED TO REMAIN STRONG THROUGH TONIGHT. THIS TORNADO AND HAIL THREAT WILL CONTINUE INTO THE EVENING AND EARLY OVERNIGHT HOURS BEFORE DIMINISHING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS DURING THE DAY TUESDAY...MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR AS A WARM AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
The Shreveport radar (KSHV), 134 km away, was scanning. The volume nearest the first event began at 10:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down across Highway 151.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354253.